Michigan, 2008Hail and Damaging Winds in Michigan, June 15, 2008
June 15, 2008 · NWS DTX · 22 events in 7 counties and zones
Two rounds of thunderstorms affected southeast Michigan, one during the early afternoon hours, with the second round occuring during the evening hours associated with a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two rounds of thunderstorms affected southeast Michigan, one during the early afternoon hours, with the second round occuring during the evening hours associated with a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 15, 10:42 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 15, 10:42 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1142 AM EDT SUN JUN 15 2008
.UPDATE...
CLOUD TOPS ASSOCIATED WITH THE SMALL UPSTREAM MCS HAVE SHOWN A
DECENT WARMING TREND OVER THE PAST TWO HOURS PER IR IMAGERY. RADAR
TRENDS ALSO STARTING TO CONFIRM A GENERAL WEAKENING...ALTHOUGH A
FEW STRONG THUNDERSTORMS CONTINUE TO FIRE OVER FAR SOUTHWEST
MICHIGAN/NORTHERN INDIANA ALONG THE COLD POOL. THESE THUNDERSTORMS
MAY CLIP FAR SOUTHERN LENAWEE COUNTY AFTER 1200 PM.
SEVERE WEATHER THREAT FOR LATER THIS AFTERNOON AND THROUGHOUT THE
EVENING CONTINUES AS WE WAIT TO SEE WHAT IMPACT THE MCS DEBRIS
WILL HAVE ON STABILITY OVER AT LEAST THE SOUTHERN PORTION OF LOWER
MICHIGAN. BROKEN MID/HIGH LEVEL DECK SHOULD HAVE SOME DEGREE OF INFLUENCE
ON SURFACE HEATING.
CORE OF 50-70 KT MID-LEVEL EXPECTED TO PUNCH IN FROM WISCONSIN
DURING THE VERY LATE AFTERNOON AND EVENING. INCOMING MODEL DATA
SHOWS GOOD INITIALIZATION WITH 12Z RAOBS...AND BRINGS THE CORE
ACROSS CENTRAL LOWER MICHIGAN. THIS IS EXPECTED TO PROVIDE A FOCUS
FOR CONVECTION LATER TODAY. FURTHER SOUTH...THERMAL BOUNDARY FROM
LAST NIGHTS COLD FRONT AND APPROACHING SURFACE TROUGH EXTENDS
FROM FAR SOUTHERN MICHIGAN BACK WESTWARD INTO NORTHERN ILLINOIS.
THIS HAS BECOME MORE EVIDENT OVER THE PAST FEW HOURS AS HEATING
HAS ALLOWED FOR AN INCREASE IN CLOUD AND THUNDERSTORM COVERAGE.
06Z GFS SEEMS TO HAVE A BETTER HANDLE ON THIS AS OPPOSED TO THE
12Z NAM...WHICH SEEMS TO HAVE THIS BOUNDARY SLIGHTLY TOO FAR
NORTH. GFS LIFTS THE WEAK BAROCLINIC ZONE VERY SLIGHTLY NORTHWARD
BY 00Z...ACROSS THE SOUTHERN CWA FROM ROUGHLY M-59 SOUTHWARD. THIS
WILL BE ANOTHER FOCUS POINT FOR CONVECTION.
AS FAR AS STABILITY...12Z DTX ROAB FROM THIS MORNING INDICATED A
WEAK SURFACE BASED INVERSION. FORECAST SOUNDINGS EASILY MIX THIS
OUT EARLY...AND ACARS DATA INDICATES THIS HAD ALREADY OCCURRED BY 1330Z...SO
WE ARE NOW UNINHIBITED. LOW AND MID LEVEL LAPSE RATES ALSO LOOK TO
BECOME QUIET STEEP BY MID-AFTERNOON...ESPECIALLY WHERE WE SEE
SUNSHINE. MODIFICATION OF THE 12Z RAOB TO A SURFACE T/TD OF
84/55 YIELDS NEARLY 1800 J/KG OF CAPE. UNIDIRECTIONAL...AND
STRENGTHENING...WIND PROFILES ALONG WITH DRY LOW-LEVEL AIR CONTINUES
TO FAVOR MORE OF A WIND THREAT. DCAPE AREA BELOW INVERTED V
SOUNDING LOOKS TO BE FAIRLY LARGE...WITH SPC SECTOR ANALYSIS
ALREADY APPROACHING 1000 J/KG AS OF 14Z. FREEZING LEVELS AT 10-11K FT
ALSO SUPPORT THE THREAT FOR LARGE HAIL.
WILL CONTINUE TO ASSESS THE SITUATION THROUGH THE AFTERNOON...WITH
THE AID OF A PLANNED 18Z RAOB FROM DTX.
&&
.PREV DISCUSSION...ISSUED 725 AM EDT SUN JUN 15 2008
AVIATION...
CONDITIONS WILL REMAIN PREDOMINANTLY VFR DURING THIS TAF
PERIOD. AN APPROACHING COLD FRONT AND UPPER LEVEL SYSTEM WILL
ALLOW THUNDERSTORMS TO INCREASE IN COVERAGE DURING THE LATE
AFTERNOON/EVENING HOURS...AND WILL CONTINUE TO HIGHLIGHT THIS
PERIOD FOR POTENTIAL MVFR CONDITIONS IN THUNDERSTORMS.
OTHERWISE...WILL SEE CONVECTIVE HIGH CLOUD DEBRIS THICKEN FOR
LATE MORNING/EARLY AFTERNOON...WITH SCT-BKN DIURNAL CU DEVELOPING
BENEATH. PREDOMINANT SOUTHWEST WIND MAY GUST AT TIMES TO 20 KNOTS
TODAY AS DIURNAL MIXING INCREASES. WINDS WILL SHIFT TOWARD THE
WEST-NORTHWEST AS THE COLD FRONT SLIDES THROUGH OVERNIGHT.
PREV DISCUSSION...ISSUED 348 AM EDT SUN JUN 15 2008
SHORT TERM...TODAY
LATEST WATER VAPOR AND UPPER AIR ANALYSIS CONTINUING TO DEPICT AN
UPPER TROUGH ELONGATED ACROSS ONTARIO...WITH SHORTWAVE IMPULSES
ROTATING E-SE WITHIN THE BASE ACROSS THE NORTHERN PLAINS/UPR MISS
VALLEY. STRONGEST SHORTWAVE NOW SHIFTING INTO MINNESOTA...
ACCOMPANIED BY A 90+ KNOT UPPER LEVEL JET AND BAND OF 50-70 KNOT
MID LEVEL WINDS. THIS ENERGY WILL TRANSLATE INTO THE GREAT LAKES
TODAY...AND SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM
DEVELOPMENT...PRIMARILY FROM MID AFTERNOON ONWARD. ADDITIONAL
CONVECTION WILL LIKELY INITIATE UPSTREAM ALONG AN ASSOCIATED COLD
FRONT...SPILLING EASTWARD TOWARD THE REGION INTO THE EVENING HOURS.
OVERALL WILL KEEP POPS DOWN INTO THE CHANCE RANGE (40-50%)...WITH
SOME UNCERTAINTY YET ON HOW WIDESPREAD THE COVERAGE WILL BECOME
PRIOR TO THE ARRIVAL OF THE COLD FRONT AFTER 00Z. BETTER COVERAGE
MAY HINGE ON HOW THE MESOSCALE DETAILS (RESIDUAL MCV/COLD POOL
BOUNDARIES) EVOLVE AND TRACK UPSTREAM. WHILE LOW LEVEL MOISTURE
WILL BE LESS IMPRESSIVE THAN EARLIER THIS WEEK /DEWPTS IN THE
MID-UPR 50S BY 21Z/...MODEL SOUNDING DATA STILL INDICATE THE
POTENTIAL FOR MIXED LAYER CAPE TO EXCEED 1500 J/KG UNDER STEEPENING
LOW/MID LEVEL LAPSE RATES. ONGOING UPSTREAM CONVECTION MAY SEND
SOME HIGHER CLOUD DEBRIS INTO THE REGION...BUT OVERALL TRENDS WOULD
LEND SUPPORT TOWARD A FAIR AMOUNT OF INSOLATION THROUGH AT LEAST
MIDDAY. THIS ALONG WITH CONTINUED WARM AIR ADVECTION AND DEEPER
MIXING WILL PUSH HIGHS TOWARD THE MID 80S...ESPECIALLY I-69 CORRIDOR
SOUTH.
GIVEN THE DEGREE OF POTENTIAL INSTABILITY AND LARGER SCALE ACCENT...
WILL SEE AN ENVIRONMENT CONDUCIVE FOR MAINTAINING STRONGER
UPDRAFTS. A UNIDIRECTIONAL WESTERLY WIND FIELD WITH 40+ KNOTS OF
BULK SHEAR WILL BE SUFFICIENT FOR GOOD STORM ORGANIZATION ON
ANYTHING THAT CAN FIRE...FAVORING LINE SEGMENTS/BOWS IN STRONGER
CELLS AND BRINGING A HIGHER DAMAGING WIND GUST THREAT. FREEZING
LEVELS DIPPING BELOW 11KFT COMBINED WITH THE HIGHER INSTABILITY WILL
MAKE LARGER HAIL POSSIBLE AS WELL.
LONG TERM...
COLD AIR OVER MANITOBA (850 MB TEMP OF 1 C AT CYQD) WILL BE
HEADING INTO THE CENTRAL GREAT LAKES EARLY THIS WEEK...AS UPPER
WAVE/CIRCULATION ALONG BRITISH COLUMBIA/ALBERTA BORDER...ALONG
WITH THE SHEARED OUT ENERGY EXTENDING SOUTHEAST INTO THE NORTHERN
CONUS...LEADS TO DIGGING SHORTWAVE TROUGH SWINGING THROUGH THE
REGION MONDAY MORNING...AS DEEP UPPER LOW ALONG SOUTHERN HUDSON
BAY ALSO SAGS SOUTH.
GOOD LARGE SCALE FORCING AND VERY STRONG MID LEVEL JET THIS EVENING
WILL LIKELY SUPPORT ANOTHER ROUND OF SCATTERED SEVERE STORMS ACROSS
LOWER MICHIGAN DUE TO THE STEEP MID LEVEL LAPSE RATES...AND
LINGERING DIURNAL BOUNDARY LAYER INSTABILITY...WITH MLCAPES OF 1000
TO 1500 J/KG AND LIS SEVERAL DEGREES BELOW ZERO...ALONG WITH GOOD
DOWNDRAFT CAPES PROGGED.
TIGHT BAROCLINIC ZONE SET UP ON MONDAY ACROSS SOUTHERN LOWER
MICHIGAN...LIKELY RESULTING IN A GOOD 10 DEGREE TEMP SPREAD FROM
NORTH (UPPER 60S)/SOUTH (UPPER 70S). WELL DEFINED MID LEVEL DRY SLOT
AND GENERAL SUBSIDENCE DURING THE DAY MAY BE TOO MUCH TO OVERCOME TO
SUPPORT MUCH IN THE WAY OF SHOWER/THUNDERSTORM ACTIVITY.
THE HEART OF THE COLD AIR WILL SPILL INTO CENTRAL LOWER MICHIGAN ON
TUESDAY AS CENTER OF THE UPPER LOW TRACKS ACROSS LAKE HURON...WITH
MAXES LIKELY STUCK IN THE 60S ACROSS THE NORTH HALF OF THE CWA...AS
850 MB TEMPS FALL INTO THE LOW SINGLE NUMBERS. INSTABILITY SHOWERS
AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE...ESPECIALLY TOWARD LAKE
HURON DUE TO THE LAKE INSTABILITY GENERATED. AT THE VERY
LEAST...EXPECTING LOTS OF CLOUDS AROUND DURING TUESDAY WITH SUCH AN
UNUSUALLY COLD AIRMASS LEADING TO STEEP LOW LEVEL LAPSE RATES.
LARGE UPPER LEVEL LOW/AMPLIFIED FLOW WILL BE SLOW TO WEAKEN AND PULL
EAST. THUS...JUST A GRADUAL WARMUP EXPECTED AS WE HEAD TOWARD THE
END OF THE WORK WEEK...WITH EMBEDDED SHORTWAVES WITHIN THE NORTHWEST
FLOW POSSIBLY TRIGGERING A SHOWER/THUNDERSTORM.
MARINE...
A SERIES OF UPPER LEVEL DISTURBANCES INTERACTING WITH AN
INCREASINGLY WARM AND UNSTABLE ENVIRONMENT WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A STRONG COLD
FRONT DROPPING SOUTHEAST THROUGH THE CENTRAL GREAT LAKES WILL
MAINTAIN THE CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. THE
POTENTIAL EXISTS FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE
REGION WILL THEN REMAIN UNDER COOL NORTHWEST FLOW THROUGH THE MIDDLE
OF NEXT WEEK AS THE EXITING LOW STALLS OVER THE NORTHEAST AND HIGH
PRESSURE REMAINS OVER THE CENTRAL PLAINS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......HLO
AVIATION.....MR
SHORT TERM...MR
LONG TERM....SF
MARINE.......MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 15, 11:40 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 PM EDT SUN JUN 15 2008
MIZ047>049-053>055-060>063-068>070-075-076-082-083-160900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1240 PM EDT SUN JUN 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS AFTERNOON INTO
THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY
AFTER 4 PM. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH
AND LARGE HAIL UP TO ONE INCH IN DIAMETER. STORM MOTION WILL BE
EAST AT 35 MPH.
CONDITIONS WILL GRADUALLY BECOME MORE FAVORABLE FOR THUNDERSTORM
DEVELOP THROUGHOUT THE REST OF THE AFTERNOON AS THE REGION BECOMES
MORE UNSTABLE AND ATMOSPHERIC WINDS INCREASE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...AND ASSOCIATED JET STREAM MAXIMUM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ON MONDAY...TUESDAY...
AND THURSDAY...AS SEVERAL WEAKER DISTURBANCES MOVE THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-160900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1240 PM EDT SUN JUN 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS AFTERNOON INTO
THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY
AFTER 4 PM. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH
AND LARGE HAIL UP TO ONE INCH IN DIAMETER. STORM MOTION WILL BE
EAST AT 35 MPH.
CONDITIONS WILL GRADUALLY BECOME MORE FAVORABLE FOR THUNDERSTORM
DEVELOP THROUGHOUT THE REST OF THE AFTERNOON AS THE REGION BECOMES
MORE UNSTABLE AND ATMOSPHERIC WINDS INCREASE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...AND ASSOCIATED JET STREAM MAXIMUM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ON MONDAY...TUESDAY...
AND THURSDAY...AS SEVERAL WEAKER DISTURBANCES MOVE THROUGH THE
REGION.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED.
DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 15, 11:50 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1250 PM EDT SUN JUN 15 2008
MIZ068>070-075-076-151815-
LIVINGSTON-MACOMB-OAKLAND-WASHTENAW-WAYNE-
1250 PM EDT SUN JUN 15 2008
...SPECIAL WEATHER STATEMENT...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF THUNDERSTORMS CENTERED NEAR DEXTER...MOVING EAST AT
36 MPH.
PEA SIZE HAIL AND WINDS UP TO 35 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
* THE THUNDERSTORMS WILL BE NEAR...
HAMBURG BY 100 PM EDT...
WHITMORE LAKE BY 105 PM EDT...
DIXBORO AND SOUTH LYON BY 110 PM EDT...
SALEM BY 115 PM EDT...
NORTHVILLE AND NOVI BY 125 PM EDT...
LIVONIA BY 135 PM EDT...
SOUTHFIELD BY 145 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
DG
Thunderstorm Wind, Wayne
- When
- June 15, 12:26 PM EST
- Where
- Wayne County, 2.65 mi ENE of Cherry Hill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.310, -83.480
A trained spotter estimated a 65 mph thunderstorm wind gust.
Thunderstorm Wind, Washtenaw
- When
- June 15, 12:30 PM EST
- Where
- Washtenaw County, 0.86 mi NW of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.410, -83.580
Tree limbs, four inch in diameter, were reported down at the Salem Golf Course.
Thunderstorm Wind, Oakland
- When
- June 15, 12:37 PM EST
- Where
- Oakland County, 1.02 mi W of Novi
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.480, -83.490
Large tree limbs were reported down at 10 Mile and Haggerty Roads.
Thunderstorm Wind, Oakland
- When
- June 15, 12:44 PM EST
- Where
- Oakland County, 0.86 mi SW of Farmington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.460, -83.380
Tree limbs, up to four inch in diameter, were reported down.
Thunderstorm Wind, Oakland
- When
- June 15, 12:45 PM EST
- Where
- Oakland County, 2.15 mi WNW of Farmington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.480, -83.410
Large tree limbs were reported down.
Thunderstorm Wind, Lenawee
- When
- June 15, 5:30 PM EST
- Where
- Lenawee County, 3.72 mi SW of Medina
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.770, -84.330
Thunderstorm Wind, Lenawee
- When
- June 15, 5:35 PM EST
- Where
- Lenawee County, 3.72 mi SW of Medina
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.770, -84.330
A roof was reported blown off a house on Lime Creek Road.
Thunderstorm Wind, Lenawee
- When
- June 15, 5:39 PM EST
- Where
- Lenawee County, Morenci
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 41.720, -84.220
Numerous trees and power lines reported down.
Hail, Oakland
- When
- June 15, 8:35 PM EST
- Where
- Oakland County, 0.69 mi N of Walled Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.540, -83.480
Hail, Oakland
- When
- June 15, 8:39 PM EST
- Where
- Oakland County, 0.69 mi N of Walled Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.540, -83.480
Hail, Oakland
- When
- June 15, 8:50 PM EST
- Where
- Oakland County, 1.23 mi NW of Milford
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.590, -83.600
Thunderstorm Wind, Bay
- When
- June 15, 8:50 PM EST
- Where
- Bay County, Kawkawlin
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.650, -83.950
Trees were reported down.
Hail, Oakland
- When
- June 15, 9:02 PM EST
- Where
- Oakland County, 1.72 mi SW of Oxbow
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.610, -83.490
Hail, Bay
- When
- June 15, 9:10 PM EST
- Where
- Bay County, 0.85 mi NE of Pinconning
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.860, -83.960
Thunderstorm Wind, Bay
- When
- June 15, 9:25 PM EST
- Where
- Bay County, Kawkawlin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.650, -83.950
A trained spotter estimated a 60 mph thunderstorm wind gust.
Thunderstorm Wind, Bay
- When
- June 15, 9:35 PM EST
- Where
- Bay County, 0.5 mi E of Bangor Township
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.670, -83.910
Tree limbs, six inch in diameter, were reported down.
Thunderstorm Wind, Bay
- When
- June 15, 9:35 PM EST
- Where
- Bay County, 0.69 mi S of Aplin Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.610, -83.780
Trees were reported down.
Thunderstorm Wind, Tuscola
- When
- June 15, 9:40 PM EST
- Where
- Tuscola County, Quanicassee
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.580, -83.670
A tree was reported down on a powerline at Quanicassee and Akron Roads.
Thunderstorm Wind, Bay
- When
- June 15, 9:40 PM EST
- Where
- Bay County, 0.85 mi SW of Bay City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.590, -83.890
Trees reported down at Marquette and Truman Parkway.
Hail, Saginaw
- When
- June 15, 9:50 PM EST
- Where
- Saginaw County, Freeland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.520, -84.120
Hail, Saginaw
- When
- June 15, 10:05 PM EST
- Where
- Saginaw County, 2.76 mi N of Mershon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.490, -83.950
Thunderstorm Wind, Tuscola
- When
- June 15, 10:40 PM EST
- Where
- Tuscola County, 2.13 mi NNW of Mayville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.360, -83.380
A tree and wires were reported down at Snover Road and M-24.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Iowa, June 15, 2008$80,000 · 61 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118900, 118892, 118893, 118901, 118902, 118894, 118895, 118896, 118886, 118887, 118888, 118903, 118907, 118889, 118904, 118897, 118905, 118898, 118906, 118890, 118891, 118899.